MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER
Catalog Number DL900F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Chest Pain (1776); Insufficient Information (4580)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately three years, seven months and twenty-three days post filter placement, the patient presented with chest pain.Examination revealed that inferior vena cava filter could be partially visualized in the abdomen.Around two years and eight months later, it was discovered that a strut from the inferior vena cava filter had migrated into the right ventricle.Around some days later, the patient died, and cause of death was complications of metastatic lung cancer.Around eleven days later, autopsy was performed, and the results included that a metal strut consistent migration from the inferior vena cava filter was recovered from the right ventricle with one end in the leaflet of the tricuspid valve, and the other end in the intraventricular septum.The strut is removed and retained.An inferior vena cava was in place with a small amount of adherent thrombus.The vena cava filter was removed and retained.Therefore, the investigation is confirmed for the reported filter strut detachment.Based upon the available information, the definitive root cause is unknown.This complaint is involved with litigation.Based on the review of the death certificate, it has been determined that the patient expired due to metastatic lung cancer.Therefore, no additional action is required.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2018) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through litigation process that sometime post a filter placement the filter allegedly fractured, and strut migrated into the right ventricle.The patient allegedly experienced chest pain and later died due to complications of metastatic lung cancer.The filter was removed during autopsy.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately six months and seven days post filter implantation, the patient experienced chest pain.Computed tomography angiogram of chest showed there were no filling defects that suggest pulmonary emboli and upper abdomen showed a vena cava filter.Around nineteen days later, the patient experienced chest pain.Single view of abdomen showed there was a filter with its tip at the inferior endplate of l1 and its distal legs overlying the superior endplate of l3.There were no reported complications.Around eight months and nineteen days later, the patient experienced precordial chest pain.X-ray of chest in posteroanterior and lateral views were performed which showed the filter.Around two years, four months and seven days later, the patient presented with chest pain.Computed tomography revealed that the filter partially visualized in the upper abdomen.Around one year, ten months and ten days later, the patient experienced pain.X-ray of chest showed the filter.Around ten months later, it was discovered that a strut from the inferior vena cava filter had migrated into the right ventricle.Around some days later, the patient died, and cause of death was complications of metastatic lung cancer.Around eleven days later, autopsy was performed, and the results included that a metal strut consistent migration from the inferior vena cava filter was recovered from the right ventricle with one end in the leaflet of the tricuspid valve, and the other end in the intraventricular septum.The strut is removed and retained.An inferior vena cava was in place with a small amount of adherent thrombus.The vena cava filter was removed and retained.Therefore, the investigation is confirmed for the reported filter strut detachment.Additionally, it can be confirmed that the patient experienced chest pain post filter deployment.However, the relationship with the filter is unknown.Based upon the available information, the definitive root cause is unknown.This complaint is involved with litigation.Based on the review of the death certificate, it has been determined that the patient expired due to metastatic lung cancer.Therefore, no additional action is required.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2018).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that three years, seven months, and twenty-one days post a vena cava filter placement via the right common femoral vein, it was alleged that the filter strut had detached and migrated into the patient's right ventricle.It was further reported that the patient allegedly experienced chest pain and later died due to complications of metastatic lung cancer.However, the relationship of the death was not related to the device.Reportedly, the filter was removed during autopsy.

Brand Name
DENALI FEMORAL SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18957253
Report Number2020394-2024-00376
Device Sequence Number18464365
Product Code DTK
UDI-Device Identifier00801741040801
UDI-Public(01)00801741040801
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDL900F
Device Lot NumberGFZE3699
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient RaceBlack Or African American